MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number FMS 2000
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit was returned for evaluation on (b)(6) 2019.The investigation is not yet complete.The manufacturing records for this serial number have been reviewed and nothing notable was found.This unit has not been serviced by belmont since it was shipped to the customer in 2012.There was no patient injury reported.We have contacted the user facility for additional information.Should additional information become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that the mounting screw for the pump roller came loose during a case.
 
Event or Problem Description
Initial report: it was reported that the mounting screw for the pump roller came loose during a case.Update: upon follow up, the user facility stated that the roller pump disengaged due to a missing screw and that they would like to return the unit for investigation, as they felt the threads may have been stripped and needed a closer look.The user facility report (#6758990000-2019-0001) that we received from the fda stated: "belmont rapid infuser failed during critical need on a pt in the icu, it was reported that during use, the roller disengaged from the river shaft causing unit failure.Pt expired.Unit was sent to biomedical engineering and upon visual inspection, it was found that the unit's roller head retaining screw was missing.Unit was isolated and will be sent to the mfr for in depth inspection.".
 
Additional Manufacturer Narrative
The rapid infuser was returned for investigation.Upon receipt, the retaining screw was missing as reported by the customer, but the threads did not appear stripped; the roller shaft threads (referred to as the "river shaft" by the user facility) were intact.No additional issues with the unit were found.Upon installing a new retaining screw, the unit performed according to our specifications.The operator's manual provides instructions for performing preventive maintenance on the unit, which includes cleaning the pump head.The manual instructs the user to: "unscrew the retaining screw that holds the pump head.Remove the pump head and clean with water and soap.Hydrogen peroxide or a mild bleach solution can be used to disinfect.Let pump head dry before replacing and make certain the pump head is securely fastened with the retaining screw." the device had not been returned for service since it was initially shipped to the customer in 2012; therefore, we are not able to determine whether the pump head had been removed for cleaning, and if so, whether it was reinstalled correctly.We have contacted the user facility on several occasions to obtain additional details about the case but have not yet received a response.Without further information, it is difficult to determine what occurred in this case.We will continue to monitor and trend similar reports of this nature.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8656190
Report Number1219702-2019-00034
Device Sequence Number16810031
Product Code LGZ
UDI-Device Identifier10896128002012
UDI-Public(01)10896128002012
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K032674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFMS 2000
Device Catalogue Number903-00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1